AIDS Home > Viread Overdose
If you take too much Viread, overdose effects can vary, but may include lactic acidosis and hepatic steatosis (which can cause liver damage) and kidney problems. If you believe that you may have taken too much of the medication, seek medical attention immediately. Treatment for a Viread overdose may include certain medicines, "pumping the stomach," or supportive care.
Viread® (tenofovir disoproxil fumarate) is a prescription AIDS, HIV, and chronic hepatitis B treatment. It belongs to a class of medications known as nucleotide reverse transcriptase inhibitors (NtRTIs). The effects of a Viread overdose will vary, depending on a number of factors, including the Viread dosage and whether it is taken with any other medicines, alcohol, food, or street drugs.
If you happen to overdose on Viread, seek immediate medical attention.
It is not known exactly what to expect from a Viread overdose. Based on the possible side effects of the drug, however, the following serious overdose effects are possible:
- Kidney problems
- Lactic acidosis and hepatic steatosis, a dangerous side effect that can damage the liver and may cause:
- Dizziness or lightheadedness
- A slow or irregular heartbeat
- Persistent nausea, vomiting, and abdominal pain
- Weakness and fatigue
- Muscle pain
- Trouble breathing
- Stomach pain
- Shortness of breath
- Cold or blue hands and feet
- An enlarged or tender liver
- Weight loss.